Alert archive / Alabama / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 100, NWS Mobile, AL

June 7, 2011Mobile County, Washington County, Alabama; Greene County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jun 7, 2011, 6:17 PM CDT for Mobile County, Washington County, Alabama; Greene County, Mississippi. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2011, 6:17 PM CDT (23:17 UTC)
Expired
Jun 7, 2011, 7:00 PM CDT
In force
43 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Mobile County, AL, Washington County, AL, Greene County, MS

The radar

The Mobile radar (KMOB), 60 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 6:20 PM CDTTSTM WND DMGVinegar Bend, ALSEVERAL TREES BLOWN DOWN.
Jun 7, 6:27 PM CDTTSTM WND DMGDeer Park, ALSEVERAL TREES BLOWN DOWN AROUND THE AREA. TREE ALSO BLOWN OVER ONTO HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 639 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
639 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1521 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

323 
WUUS54 KMOB 072317
SVRMOB
ALC097-129-MSC041-080000-
/O.NEW.KMOB.SV.W.0100.110607T2317Z-110608T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
617 PM CDT TUE JUN 7 2011

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREENE COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF LEAKESVILLE...
  NORTHWESTERN MOBILE COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF CITRONELLE...
  SOUTHWESTERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 700 PM CDT

* AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CHATOM TO 8
  MILES SOUTH OF CITRONELLE...AND MOVING WEST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LEAKESVILLE AROUND 700 PM CDT...

&&

LAT...LON 3135 8882 3134 8824 3115 8821 3100 8818
      3100 8843 3100 8882
TIME...MOT...LOC 2317Z 080DEG 22KT 3155 8825 3098 8822

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:44 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 7, 3:44 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT TUE JUN 7 2011

.SHORT TERM [TONIGHT THROUGH WEDNESDAY NIGHT]...UPPER AIR MAPS AXIS
OF UPPER LVL RIDGE POSITIONED OVR THE MID S WITH A HIGH LYR SHEAR
ZONE/TROF DRAPED OVR THE SRN REACHES OF THE GULF STRETCHING NE UP
ACRS FL. AT THE SFC...A WEAK TROF OF LOW PRES TRAVERSES WWD OVR THE
MS SOUND. ON THE E SIDE OF THE SFC TROF...SCT TSTMS HAVE FORMED AS
THE ENVIRONMENT HAS DESTABILIZED. SOME OF THE STMS HAVE BEEN STG.
SPORADIC RPTS OF SVR WX WITH WIND DMG ALSO. A DIURNAL DECR IN AREAL COVG
IS FCST THRU THE NIGHT WITH THE LOSS OF INSTABILITY BUT WILL CARRY
ISO TSTMS FOR ANY LINGERING ACTIVITY THAT SPILLS OVR INTO THE FIRST
PD FM THE AFTN. NIGHTTIME LOWS UPPER 60S INTERIOR TO MID 70S CLOSER
TO THE COAST.

A PERSISTENCE APPROACH IN SENSIBLE WX XPCTD ON WED WITH ISO/SCT COVGS
FORMING DURING TIME OF MAXIMUM HEATING AND DESTABILIZATION. /10

.LONG TERM [THURSDAY THROUGH TUESDAY]...A SLIGHT CHC OF MAINLY AFTN
TSTMS ON THU NEAR THE SEABREEZE. HEADING INTO THE CLOSE OF THE WEEK
ON THRU THE WEEKEND...WILL FOLLOW THE 07.12 ECMWF ON THE MASS FIELDS WHICH
LIFTS GULF UPPER TROF NE ACRS FL. THIS WOULD PLACE FCST AREA ON THE
DRIER W SIDE OF THE HIGH LVL CIRCULATION. WILL NOT MENTION POPS ON
FRI/SAT BUT WOULD NOT BE SURPRISED TO SEE VERY ISO AFTN STORMS (POP ~10%).
ALSO XPCT TO SEE SOME EARLY AM SHWRS/TSTMS JUST OFFSHORE. SUN/MON
SHOULD BE MORE OF A TYPICAL SUMMER PATTERN WITH POP BACK UP TO ~20%.
TEMPERATURES WILL REMAIN A LITTLE ABOVE NORMAL FOR THIS TIME OF YEAR
FOR AFTN HIGHS. 10/11

&&

.AVIATION (18Z ISSUANCE)...PREDOMINATE VFR CONDITIONS EXPECTED
THROUGH THE TAF PERIOD. A MOIST SOUTHEAST WIND ON THE BACKSIDE OF A
WEAK LOW MOVING INTO THE MS SOUND WILL HELP TO GENERATE SCATTERED
CONVECTION THIS AFTERNOON AND EARLY EVENING. ONCE CONVECTION WANES
OVERNIGHT...THE PRIMARY CONCERN WILL BE PATCHY STRATUS DEVELOPING
CLOSE TO THE COAST. DIURNAL CUMULUS WITH BASES AROUND 3-4 KFT
DEVELOP BY MID WEDNESDAY MORNING. 34/JFB

&&

.MARINE...A LIGHT AND GENERALLY ONSHORE FLOW CAN BE EXPECTED THROUGH
THE FORECAST PERIOD AS A WEAK SFC HIGH REMAINS NEARLY STATIONARY
OVER THE FAR WESTERN ATLANTIC. WITH WATER TEMPERATURES RISING INTO
THE LOW TO MID 80S...THE AFTERNOON SEABREEZE CIRCULATION WILL NOT BE
AS VIGOROUS... RESULTING IN LIGHTER AFTERNOON WINDS OVER THE BAYS
AND NEAR SHORE WATERS COMPARED TO WHAT HAS BEEN SEEN WITH THE
SEABREEZE SO FAR THIS YEAR. STILL...BAY CONDITIONS IN THE AFTERNOON
COULD STILL DEVELOP A MODERATE CHOP DURING THE AFTERNOON HOURS.
ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE DAY
WEDNESDAY...BUT CHANCES DECREASE THROUGH THE REMAINDER OF THE WEEK.
34/JFB

&&

.FIRE WEATHER...WEAK HIGH PRES IS FCST OVER THE SE THRU MID WEEK...RESULTING
LGT WINDS. GOOD DAYTIME DISPERSION EXPECTED WED/THU DUE TO DEEP MIXED
LYRS. A SMALL CHC OF STMS REMAIN IN THE FCST WITH SOME OF THESE
POSSIBLY STG TO BRIEFLY SVR LATER IN THE DAY. STG WIND GUSTS AND FQT
LIGHTNING ACTIVITY IS FCST IN THE STRONGER STMS. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  91  69  91 /  20  30  05  20
PENSACOLA   75  91  74  91 /  20  30  05  20
DESTIN      76  89  76  88 /  20  20  05  10
EVERGREEN   68  94  67  94 /  20  20  05  20
WAYNESBORO  69  92  67  93 /  20  10  05  10
CAMDEN      68  94  67  95 /  20  10  05  05
CRESTVIEW   68  94  67  94 /  20  30  05  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 7, 5:45 AM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT TUE JUN 7 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-081200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
545 AM CDT TUE JUN 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. SOME
OF THE STORMS COULD BECOME STRONG...PRODUCING LOCALIZED WIND GUSTS
OF 40 TO 50 MPH AND PEA TO PENNY SIZE HAIL. AN ISOLATED SEVERE STORM
CANNOT BE RULED OUT...WITH THE MAIN THREAT BEING LOCALIZED DAMAGING
WIND GUSTS AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
DAY THROUGH THE REMAINDER OF THE WEEK. SOME OF THE STORMS COULD
BECOME STRONG...PRODUCING LOCALIZED WIND GUSTS OF 40 TO 50 MPH AND
PEA TO PENNY SIZE HAIL. AN ISOLATED SEVERE STORM CANNOT BE RULED
OUT...WITH THE MAIN THREAT BEING LOCALIZED DAMAGING WIND GUSTS AND
QUARTER SIZE HAIL.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGEMENT OFFICIALS AND SKYWARN SPOTTERS ARE ENCOURAGED
TO RELAY ANY REPORTS OF WIND DAMAGE OR LARGE HAIL.
OTHERWISE...ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS
NOT EXPECTED THROUGH SUNDAY.

In the hours before

Local storm report, Jun 7, 5:24 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
524 PM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     BREWTON                 31.12N 87.07W
06/07/2011                   ESCAMBIA           AL   BROADCAST MEDIA

            NUMEROUS TREES REPORTED DOWN AROUND THE CITY OF BREWTON.

0415 PM     TSTM WND DMG     BREWTON                 31.12N 87.07W
06/07/2011                   ESCAMBIA           AL   BROADCAST MEDIA

            NUMEROUS TREES REPORTED DOWN AROUND THE CITY OF BREWTON.

&&

JG
Local storm report, Jun 7, 5:24 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
524 PM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     BREWTON                 31.12N 87.07W
06/07/2011                   ESCAMBIA           AL   BROADCAST MEDIA

            NUMEROUS TREES REPORTED DOWN AROUND THE CITY OF BREWTON.

&&

JG
Local storm report, Jun 7, 5:27 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
527 PM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     TSTM WND DMG     1 NE BREWTON            31.13N 87.06W
06/07/2011                   ESCAMBIA           AL   BROADCAST MEDIA

            SHINGLES BLOWN OFF ROOF OF WEBJ RADIO STUDIO.

&&

JG
Local storm report, Jun 7, 5:28 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
528 PM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     2 S BREWTON             31.09N 87.07W
06/07/2011                   ESCAMBIA           AL   BROADCAST MEDIA

            LARGE TREE BLOWN ONTO MOBILE HOME.

&&

JG
Local storm report, Jun 7, 5:31 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
531 PM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND DMG     5 WSW URIAH             31.28N 87.58W
06/07/2011                   MONROE             AL   EMERGENCY MNGR

            NUMEROUS TREES REPORTED BLOWN DOWN IN SEVERAL AREAS
            ACROSS SOUTHERN MONROE COUNTY.

&&

JG
Local storm report, Jun 7, 5:41 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
541 PM CDT TUE JUN 07 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             1 S CRESTVIEW           30.75N 86.57W
06/07/2011  E0.88 INCH       OKALOOSA           FL   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED NICKEL SIZED HAIL SOUTH SIDE OF
            CRESTVIEW...NEAR JUNCTURE OF I-10 AND HIGHWAY 85

&&

SAM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 12:33 AM CDTSpecial Marine WarningMOB87 min
Jun 7, 2:11 AM CDTSpecial Marine WarningMOB94 min
Jun 7, 3:16 AM CDTSpecial Marine WarningMOB44 min
Jun 7, 4:10 PM CDTSevere Thunderstorm WarningMOBEscambia35 min
Jun 7, 4:30 PM CDTSevere Thunderstorm WarningMOBConecuh, Escambia45 min
Jun 7, 4:36 PM CDTSevere Thunderstorm WarningMOBMonroe39 min
Jun 7, 4:46 PM CDTSevere Thunderstorm WarningMOBWashington44 min
Jun 7, 4:52 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Escambia, Monroe38 min
Jun 7, 5:07 PM CDTSevere Thunderstorm WarningMOBClarke, Washington16 min
Jun 7, 5:18 PM CDTSevere Thunderstorm WarningMOBWashington42 min
Jun 7, 5:19 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Escambia, Monroe, Washington41 min
Jun 7, 5:35 PM CDTFlash Flood WarningMOBWashington4 hr
Jun 7, 5:39 PM CDTSevere Thunderstorm WarningMOBBaldwin, Choctaw, Clarke, Mobile, Monroe, Washington51 min
Jun 7, 5:53 PM CDTSevere Thunderstorm WarningMOBWashington37 min
Jun 7, 6:08 PM CDTSevere Thunderstorm WarningMOBWashington52 min
Jun 7, 6:38 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile37 min
Jun 7, 6:47 PM CDTSpecial Marine WarningMOB88 min
Jun 7, 2:29 PM CDTSevere Thunderstorm WarningMOBPerry, Wayne16 min
Jun 7, 2:31 PM CDTAreal Flood AdvisoryMOBPerry59 min
Jun 7, 2:50 PM CDTSevere Thunderstorm WarningMOBWayne25 min
Jun 7, 3:19 PM CDTSevere Thunderstorm WarningMOBGreene, Perry, Wayne26 min
Jun 7, 3:57 PM CDTSevere Thunderstorm WarningMOBGreene33 min
Jun 7, 4:22 PM CDTAreal Flood AdvisoryMOBGreene113 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2011Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.